Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 128, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 29, 2011, 3:14 PM CDT for 4 counties in Texas. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2011, 3:14 PM CDT (20:14 UTC)
- Expired
- Sep 29, 2011, 3:51 PM CDT
- In force
- 37 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 25 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 3:17 PM CDT | HAIL 1 | 1 W San Marcos, TX | QUARTER SIZE HAIL NEAR SAN MARCOS. |
| Sep 29, 3:33 PM CDT | TSTM WND DMG | 8 Ene Lockhart, TX | A ROOF WAS BLOWN OFF OF A HOME IN DALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3536 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- -0.5
- Supercell composite
- -3.2
The text
As transmitted, in the capitals the NWS used until 2016.
305
WUUS54 KEWX 292014
SVREWX
TXC055-091-187-209-292115-
/O.NEW.KEWX.SV.W.0128.110929T2014Z-110929T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
314 PM CDT THU SEP 29 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CALDWELL COUNTY...
NORTHEASTERN COMAL COUNTY...
NORTH CENTRAL GUADALUPE COUNTY...
SOUTHERN HAYS COUNTY...
* UNTIL 415 PM CDT.
* AT 306 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
EAST OF LOCKHART TO SAN MARCOS TO FISCHER...OR ALONG A LINE
EXTENDING FROM 9 MILES EAST OF LOCKHART TO SAN MARCOS TO 10 MILES
WEST OF WIMBERLEY...AND MOVING SOUTHEAST AT 5 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE MARTINDALE...ZORN...
STAPLES...CANYON LAKE DAM AND FENTRESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2982 9736 2971 9795 2992 9830 3000 9835
3005 9829 2992 9803 2998 9754
TIME...MOT...LOC 2014Z 315DEG 4KT 2990 9753 2986 9795
3001 9826
$$2 follow-up statements
432
WWUS54 KEWX 292034
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CDT THU SEP 29 2011
TXC055-091-187-209-292115-
/O.CON.KEWX.SV.W.0128.000000T0000Z-110929T2115Z/
GUADALUPE TX-HAYS TX-CALDWELL TX-COMAL TX-
334 PM CDT THU SEP 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN COMAL...CENTRAL CALDWELL...SOUTHERN HAYS AND NORTH
CENTRAL GUADALUPE COUNTIES...
AT 327 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
TAYLORSVILLE TO SAN MARCOS TO FISCHER...OR ALONG A LINE EXTENDING
FROM 10 MILES EAST OF LOCKHART TO SAN MARCOS TO 9 MILES WEST OF
WIMBERLEY...MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE MARTINDALE...ELM GROVE...
MCMAHAN...CANYON CITY...HUNTER...REDWOOD...JOLIET...TILMON...DELHI...
ZORN...STAPLES...CANYON LAKE DAM AND FENTRESS.
THE OUTFLOW BOUNDARY FROM THIS LINE OF THUNDERSTORMS WAS MOVING
SOUTHWARD AND HAD PRODUCED WIND GUSTS OF 44 MPH AT THE NEW BRAUNFELS
AND SAN MARCOS AIRPORTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2971 9793 2971 9796 2991 9829 2999 9835
3002 9832 3004 9828 2992 9803 2998 9754
2982 9736
TIME...MOT...LOC 2032Z 315DEG 4KT 2989 9751 2985 9793
3000 9824
$$833
WWUS54 KEWX 292051
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 PM CDT THU SEP 29 2011
TXC055-091-187-209-292059-
/O.CAN.KEWX.SV.W.0128.000000T0000Z-110929T2115Z/
GUADALUPE TX-HAYS TX-CALDWELL TX-COMAL TX-
351 PM CDT THU SEP 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COMAL...CENTRAL
CALDWELL...SOUTHERN HAYS AND NORTH CENTRAL GUADALUPE COUNTIES IS
CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED. HOWEVER
THESE STORMS ARE STILL CAPABLE OF PRODUCING WIND GUSTS OF 40 TO
50 MPH...ONE HALF INCH DIAMETER HAIL AND HEAVY RAINFALL AS THEY
DRIFT SOUTHWARD AT 5 TO 10 MPH.
LAT...LON 2971 9793 2971 9796 2991 9829 2999 9835
3002 9832 3004 9828 2992 9803 2998 9754
2982 9736
TIME...MOT...LOC 2049Z 315DEG 4KT 2988 9749 2984 9791
2999 9822
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:01 PM CDT, 13 minutes earlier.
Area forecast discussion, Sep 29, 3:01 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 301 PM CDT THU SEP 29 2011 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO POP UP ALONG AND EAST OF THE I-35 CORRIDOR TRIGGERED FROM THE OUTFLOW FROM THE CLUSTER OF STORMS HUGGING THE COAST AND THE INSTABILITY FROM DIURNAL HEATING. EXPECT THIS ACTIVITY TO LAST THROUGHOUT THE AFTERNOON AND INTO TONIGHT IN FRONT OF AN APPROACHING COLD FRONT. LOOKING AT FORECAST SOUNDINGS...SEEMS REASONABLE THAT THESE STORMS COULD HAVE SOME FAIRLY STRONG DOWNBURSTS. SMALL HAIL IS ALSO NOT OUT OF THE QUESTION. DECIDED TO GO WITH THE NAM OUTPUT FOR FRONTAL PASSAGE AND TIMING OF CONVECTION ...WHICH HAS MOST OF THE ACTIVITY ENDING EARLY FRIDAY MORNING ALONG WITH FROPA. ONCE THIS COLD FRONT PASSES THROUGH SOUTH CENTRAL TEXAS...STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL QUICKLY FOLLOW. COMBINING THESE FACTORS AND THE FACT THAT FUELS ARE DRY...ESPECIALLY IN THE EASTERN PORTIONS OF THE AREA...EXTREME WILD FIRE BEHAVIOR IS EXPECTED. THROUGH THE WEEKEND HIGH PRESSURE WILL SETTLE OVER SOUTH CENTRAL TEXAS BRINGING DRY CONDITIONS AND MILD TEMPERATURES. BY EARLY NEXT WEEK MOISTURE COMING IN FROM MEXICAN BORDER WILL BEGIN TO NUDGE ITS WAY INTO THE AREA...WHICH WILL ASSIST IN TRIGGERING A WARMING TREND. BY MID WEEK THIS WARMING TREND WILL STRENGTHEN AS THE HIGH PRESSURE SHIFTS FURTHER EAST AND PUSHING GULF MOISTURE BACK INTO SOUTH CENTRAL TEXAS. THERE IS A SLIGHT CHANCE OF RAIN BY THE END OF THE WEEK...HOWEVER CONFIDENCE IS LOW THUS LEFT IN SILENT 10 POPS. && .FIRE WEATHER... THE CONVECTIVE ACTIVITY...WHICH WILL LAST INTO TONIGHT...IS ASSOCIATED WITH FREQUENT LIGHTNING. WHILE MOST OF THE STORMS ARE PRODUCING HEAVY RAIN...LIGHTNING STRIKES COULD STRIKE OUTSIDE OF THEIR PERIMETER. THESE STRIKES COULD TRIGGER FIRES TO START. BY FRIDAY MORNING A DRY COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL TEXAS BRINGING IN VERY DRY AND WINDY CONDITIONS. THESE FACTORS...ALONG WITH HOW DRY THE EASTERN PORTIONS OF THE AREA HAVE BEEN...SUGGEST THAT THERE WILL BE EXTREME WILD FIRE DANGER ON FRIDAY. THUS A RED FLAG WARNING HAS BEEN ISSUED FOR THE ENTIRE DAY ON FRIDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON SATURDAY SINCE RELATIVE HUMIDITIES WILL BE STILL LOW...HOWEVER WINDS WILL BE MUCH WEAKER. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 92 61 90 57 / 30 - - - - AUSTIN BERGSTROM INTL AIRPORT 67 91 53 89 50 / 30 - - - - NEW BRAUNFELS MUNI AIRPORT 68 91 58 90 55 / 30 - - - - BURNET MUNI AIRPORT 67 87 56 88 58 / 30 - - - - DEL RIO INTL AIRPORT 71 89 61 88 64 / 30 10 - - - GEORGETOWN MUNI AIRPORT 66 89 56 87 56 / 30 - - - - HONDO MUNI AIRPORT 68 94 58 91 57 / 30 10 - - - SAN MARCOS MUNI AIRPORT 70 91 59 88 57 / 30 - - - - LA GRANGE - FAYETTE REGIONAL 69 91 58 87 56 / 30 10 - - - SAN ANTONIO INTL AIRPORT 72 92 61 89 59 / 30 10 - - - STINSON MUNI AIRPORT 73 94 62 91 62 / 30 10 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 7 AM TO 8 PM CDT FRIDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...LAVACA...LEE... LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON. && MESOSCALE/AVIATION...19 SYNOPTIC/GRIDS...13 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Sep 29, 12:45 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1245 PM CDT THU SEP 29 2011 TXZ171>173-183>194-202>209-217>225-228-301000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1245 PM CDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. SOME OF THE STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY DOWNPOURS UP TO ONE INCH. THE GREATEST THREAT AREA IS THE EASTERN HILL COUNTRY AND ADJACENT AREAS. BECAUSE OF THE LIGHTNING AND GUSTY WINDS...ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A RED FLAG WARNING IS IN EFFECT ON FRIDAY FOR THE EASTERN HALF OF SOUTH CENTRAL TEXAS...GENERALLY EAST OF A LINE FROM FREDERICKSBURG TO HONDO TO DILLEY. A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS LATE TONIGHT INTO FRIDAY MORNING. RELATIVE HUMIDITIES WILL FALL INTO THE MID TEENS TO MID 20S WITH ACROSS THE WARNING AREA WITH NORTHEASTERLY WINDS OF 15 TO 20 MPH GUSTING TO 30 MPH. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SATURDAY ACROSS MUCH OF SOUTH CENTRAL TEXAS. RELATIVE HUMIDITIES WILL FALL INTO THE TEENS AND LOWER 20S WITH EASTERLY WINDS OF 8 TO 12 MPH. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 29, 1:52 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 152 PM CDT THU SEP 29 2011 TXZ193-208-209-223-291930- BASTROP-CALDWELL-FAYETTE-GONZALES- 152 PM CDT THU SEP 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BASTROP...EASTERN CALDWELL...EXTREME NORTHEASTERN GONZALES AND WESTERN FAYETTE COUNTIES UNTIL 230 PM CDT... AT 148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR ROSANKY...OR 13 MILES SOUTHWEST OF SMITHVILLE. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Sep 29, 1:54 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 154 PM CDT THU SEP 29 2011 TXZ193-208-209-223-291945- BASTROP-CALDWELL-FAYETTE-GONZALES- 154 PM CDT THU SEP 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BASTROP...EASTERN CALDWELL...EXTREME NORTHEASTERN GONZALES AND WESTERN FAYETTE COUNTIES UNTIL 245 PM CDT... AT 148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR ROSANKY...OR 14 MILES SOUTHWEST OF SMITHVILLE. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROSANKY... CISTERN... JEDDO... KOVAR... TOGO... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Sep 29, 2:19 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 219 PM CDT THU SEP 29 2011 TXZ191-292000- HAYS- 219 PM CDT THU SEP 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAYS COUNTY UNTIL 300 PM CDT... AT 210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR KYLE...OR 7 MILES NORTH OF SAN MARCOS... MOVING SOUTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SAN MARCOS... KYLE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 12:23 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more | 32 hr |
| Sep 29, 2:36 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 39 min |
| Sep 29, 4:14 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 46 min |
| Sep 29, 4:15 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 60 min |
| Sep 29, 4:17 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 58 min |
| Sep 29, 4:23 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 52 min |
| Sep 29, 4:27 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Gonzales, Guadalupe, Kendall | 2 hr |
| Sep 29, 4:27 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe, Wilson | 48 min |
| Sep 29, 4:39 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Caldwell, Gonzales, Guadalupe, Wilson | 51 min |
| Sep 29, 4:57 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.